MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Flashers (1864); Halo (2227)
Date of Event 08/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens remains implanted.(b)(4).Device evaluation the device was not returned to the manufacturer for evaluation.Visual inspection could not be performed, the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.The complaint history search revealed no other complaints for this production order number has been received.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A patient reported that she had a cataract surgery on her left eye on (b)(6) 2016.The night after the surgery, she noticed a dark area at the extreme left edge of her visual field.It looked as though there was an object obstructing the light hovering to the left of her eye.It moves when she looks around, she also experienced disturbing bright flashes of light that seemed to coincide with eye movement.She reported both issues to her surgeon.Her physician stated that the flashing light is normal.The flashes have almost gone away; however, the dark shadow is still exist and has become an annoyance.The amount of her visual field that's occluded is trifling.She thinks that the iol may not be placed correctly, or that something else has gone wrong.Now she can see her pulse in the left eye.This manifests itself as a bunch of invalid like lines across the field of vision flashing on and off with the rhythm of her heart.She stated her eye sight now is 20/40 and she has a blink spot to the corner of her eye and dry eye vision.Furthermore, the patient feels like she is wearing horse blinders-dysphotopsia.Patient noted concomitant medical products eye drops, gatifloxacin, ilevro, durezol, prednisolone, systane, thera tears and refresh.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6082068
Report Number2648035-2016-01758
Device Sequence Number16296526
Product Code HQL
UDI-Device Identifier05050474530775
UDI-Public(01)05050474530775(17)190929
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 11/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/29/2019
Device Model NumberZ9002
Device Catalogue NumberZ900200240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2016
Initial Report FDA Received Date11/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;